Blood clots in Leg

8 Posts | Page(s): 1 

Blood clots in Leg

by Pangie on Thu Feb 19, 2009 12:00 AM

Quote | Reply

Has anyone experienced blood clots in a single leg, or both legs?  My husband has blood clots down his entire right leg.. and is now on lovenox injections, 2 times a day... to dissolve it.

 According to our oncologist... Temodar makes his blood kind of sludgy and that blood clots are common?

 Have any of you heard of this?

 My husband was diagnosed with IV GBM on July 9, 2007... and has been on Temodar every month since.

RE: Blood clots in Leg

by Biddle on Thu Feb 19, 2009 12:00 AM

Quote | Reply

Yes, my father had the same thing happen....except they didn't catch the blood clots in time.  The clots had already moved to his lungs when he realized what was happening.  He is now on lovenox too.  His doctors say he will have to stay on blood thinner the rest of his life.  He has been on the shots since 8/08 and have had no further problems with clots.  However, he really hates taking the shots...says they burn and leave huge purple bruises.  Best of luck and glad to hear the Temodar is working so well.  :)

 

RE: Blood clots in Leg

by kristy689 on Thu Feb 19, 2009 12:00 AM

Quote | Reply
My husband also had a blood clot in his thigh.  He went through the lovenox shots for almost two months.  However the expense became too  much so his doctor switched him to coumadin.  Once he got the dosage right , blood tests were reduced to once a month everything was fine.  He did end up having a vena-cava filter put in and getting off coumadin.  A common result of surgery (any surgery) is blood clots.

RE: Blood clots in Leg

by Sharond on Thu Feb 19, 2009 12:00 AM

Quote | Reply

 

On 2/19/2009 Pangie wrote:

Has anyone experienced blood clots in a single leg, or both legs?  My husband has blood clots down his entire right leg.. and is now on lovenox injections, 2 times a day... to dissolve it.

 According to our oncologist... Temodar makes his blood kind of sludgy and that blood clots are common?

 Have any of you heard of this?

 My husband was diagnosed with IV GBM on July 9, 2007... and has been on Temodar every month since.


What was the first sign of blood clots?  My husband has extremely cold feet and has been on Avastin/CPT 11 for 16 months now only on Avastin for the last month.  He has swelling in his ankles every once in a whille and the doctors are not concerned with the swelling because it is very little .  Thanks for your help

 

Dianne

RE: Blood clots in Leg

by Pangie on Fri Feb 20, 2009 12:00 AM

Quote | Reply

My husband had been complaining of his right leg said it was tingly and itchy.  I looked at it and saw some large bulging veins... not sure if that was a sign or not... but I also noticed his foot was kind kind of a odd dull greyish color.  I called his oncologist and she suggested I take my hubby to the ER and have them rule OUT blood clots.

 The ER did an ultra sound and found that his right leg had a clot that started at his groin and went down to his ankle.

 We had 2 doctors working with us that night, in the ER... one doctor wanted to keep him for a day or 2 and observe him while putting him on a blood thinner... while the other doctor said to send us home with some lovenox and if he throws a blood clot to bring him right back.

 Sooo... that is what happened, we were sent home and he is now on Lovenox.  No xray of his lungs... nuttin.

 I don't know what to think anymore.  I just pray that the clot dissolves.

RE: Blood clots in Leg

by Sharond on Fri Feb 20, 2009 12:00 AM

Quote | Reply

 

On 2/20/2009 Pangie wrote:

My husband had been complaining of his right leg said it was tingly and itchy.  I looked at it and saw some large bulging veins... not sure if that was a sign or not... but I also noticed his foot was kind kind of a odd dull greyish color.  I called his oncologist and she suggested I take my hubby to the ER and have them rule OUT blood clots.

 The ER did an ultra sound and found that his right leg had a clot that started at his groin and went down to his ankle.

 We had 2 doctors working with us that night, in the ER... one doctor wanted to keep him for a day or 2 and observe him while putting him on a blood thinner... while the other doctor said to send us home with some lovenox and if he throws a blood clot to bring him right back.

 Sooo... that is what happened, we were sent home and he is now on Lovenox.  No xray of his lungs... nuttin.

 I don't know what to think anymore.  I just pray that the clot dissolves.


Wow, I wish you the best of LUCK and I will keep you in my prayers.Thanks for responding with the symptoms my hubby has none of those just cold freezing feet. 

Dianne

RE: Blood clots in Leg

by VA_Husband on Fri Feb 20, 2009 12:00 AM

Quote | Reply

Hi:

 

This happened to my wife following her last surgery. She ended up with DVT of her left leg. Our Dr said it was likely caused by the surgery and being layed up in bed. The statistics on developing clots are very high for all patients who undergo surgery. My wife had to have a vena-cava filter installed (minor proceedure) to protect any clot from reaching the heart.

 Hope this helps.

Chuck

RE: Blood clots in Leg

by MichelleB on Sat Feb 21, 2009 12:00 AM

Quote | Reply

I am currently sitting in the hospital with my husband, because he has a blood clot in his lungs. They current have him on heprin and coumadin and should be released on Monday once his coumadin level is where it needs to be and they will stop the heprin. They did not want to put the filter in, because he could still get clots if they do not thin the blood. The doctor has said he will most likely be on this medicine for the rest of his life. Just another hurdle in the  BT world.

The internal medicine doctor did not really feel this was because of any of his medication, but just a side effect of cancer and not moving around enough. My husband very sedative all day.

Michelle B.  

 

 

 

8 Posts | Page(s): 1 
Subscribe to this message board discussion

Latest Messages

View More

CancerCompass Survey

If you were considering traveling for cancer treatment, which headline would you find more interesting?

Get $75 for taking a research survey

We care about your feedback. Let us know how we can improve your CancerCompass experience.